Alert archive / California / Small Craft Advisories in 2008

Small Craft Advisory 55, NWS Eureka, CA

September 20, 2008

NWS Eureka, CA issued this small craft advisory at Sep 20, 2008, 2:10 PM PDT. It took effect at Sep 21, 2008, 11:00 AM PDT. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2008, 2:10 PM PDT (21:10 UTC)
In effect from
Sep 21, 2008, 11:00 AM PDT
Expired
Sep 23, 2008, 2:00 PM PDT
In force
51 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WHUS76 KEKA 202110
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
210 PM PDT SAT SEP 20 2008


PZZ475-210515-
/O.NEW.KEKA.SC.Y.0055.080921T1800Z-080923T2100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
210 PM PDT SAT SEP 20 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 2 PM PDT
TUESDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
929 
WHUS76 KEKA 211025
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
325 AM PDT SUN SEP 21 2008

PZZ475-211830-
/O.CON.KEKA.SC.Y.0055.080921T1800Z-080923T2100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
325 AM PDT SUN SEP 21 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
FROM 11 AM THIS MORNING TO 2 PM PDT TUESDAY...

WINDS AND SEAS WILL INCREASE OVER THE WATERS LATER TODAY AS HIGH
PRESSURE BUILDS OVER THE NORTHEAST PACIFIC. WINDS AND SEAS WILL
REMAIN HAZARDOUS THROUGH EARLY TUESDAY...WHEN A WEAK FRONTAL
BOUNDARY WILL MOVE ACROSS THE NORTHERN PORTION OF THE WATERS AND
WEAKEN THE HIGH PRESSURE. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
082 
WHUS76 KEKA 212103
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
203 PM PDT SUN SEP 21 2008

PZZ470-220515-
/O.EXB.KEKA.SC.Y.0055.080922T1800Z-080924T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
203 PM PDT SUN SEP 21 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 5 PM PDT
TUESDAY...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-220515-
/O.CON.KEKA.SC.Y.0055.000000T0000Z-080923T2100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
203 PM PDT SUN SEP 21 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT
TUESDAY...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
693 
WHUS76 KEKA 220403
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
903 PM PDT SUN SEP 21 2008

PZZ455-221630-
/O.EXB.KEKA.SC.Y.0055.080922T0403Z-080922T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
903 PM PDT SUN SEP 21 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT MONDAY. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ475-221630-
/O.CON.KEKA.SC.Y.0055.000000T0000Z-080923T2100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
903 PM PDT SUN SEP 21 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT TUESDAY. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS..

$$

PZZ470-221630-
/O.CON.KEKA.SC.Y.0055.080922T1800Z-080924T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
903 PM PDT SUN SEP 21 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO
5 PM PDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO
5 PM PDT TUESDAY. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS..

$$
272 
WHUS76 KEKA 220954
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
254 AM PDT MON SEP 22 2008

PZZ455-221200-
/O.EXT.KEKA.SC.Y.0055.000000T0000Z-080922T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
254 AM PDT MON SEP 22 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ475-221700-
/O.CON.KEKA.SC.Y.0055.000000T0000Z-080923T2100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
254 AM PDT MON SEP 22 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT TUESDAY. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS..

$$

PZZ470-221700-
/O.CON.KEKA.SC.Y.0055.080922T1800Z-080924T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
254 AM PDT MON SEP 22 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 5 PM PDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 5 PM PDT TUESDAY. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS..

$$
458 
WHUS76 KEKA 222123
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
223 PM PDT MON SEP 22 2008

PZZ470-230530-
/O.CON.KEKA.SC.Y.0055.000000T0000Z-080924T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
223 PM PDT MON SEP 22 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
TUESDAY...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ475-230530-
/O.CON.KEKA.SC.Y.0055.000000T0000Z-080923T2100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
223 PM PDT MON SEP 22 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT
TUESDAY...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
252 
WHUS76 KEKA 230349
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
849 PM PDT MON SEP 22 2008

PZZ470-231700-
/O.CON.KEKA.SC.Y.0055.000000T0000Z-080924T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
849 PM PDT MON SEP 22 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS..

$$

PZZ475-231700-
/O.CON.KEKA.SC.Y.0055.000000T0000Z-080923T2100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
849 PM PDT MON SEP 22 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT TUESDAY. 

.A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
667 
WHUS76 KEKA 230923
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
223 AM PDT TUE SEP 23 2008

PZZ470-232100-
/O.EXT.KEKA.SC.Y.0055.000000T0000Z-080923T2100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
223 AM PDT TUE SEP 23 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS..

$$

PZZ475-232100-
/O.CON.KEKA.SC.Y.0055.000000T0000Z-080923T2100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
223 AM PDT TUE SEP 23 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

.A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 20, 10:55 AM PDT, 3 hours 15 minutes earlier.

Area forecast discussion, Sep 20, 10:55 AM PDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
1055 AM PDT SAT SEP 20 2008

.SYNOPSIS...WEAK HIGH PRESSURE WILL BUILD OVER NORTHERN CALIFORNIA
TODAY AND HOLD THROUGH MIDDAY SUNDAY BEFORE WEAKENING. INCREASING
CLOUDS ARE EXPECTED LATE SUNDAY NIGHT AS A WEAK UPPER LEVEL TROUGH
MOVES ACROSS THE REGION.

&&

.UPDATE...MORNING VISIBLE SATELLITE IMAGERY SHOWS FAIRLY EXTENSIVE
LOW CLOUDS OVER THE WESTERN TWO THIRDS OF THE CWA.  SKIES WILL
GRADUALLY BECOME PARTLY CLOUDY OVER THE INTERIOR THROUGH THE DAY
WITH SOME PARTIAL CLEARING EXPECTED FOR THE REDWOOD COAST AS WELL.
HAVE ISSUED AN UPDATE TO ACCOUNT FOR HIGHER CLOUD COVER AND
ASSOCIATED COOLER DAYTIME HIGHS FOR TODAY. KL

&&

.SHORT TERM...TODAY THROUGH MONDAY...THE GFS AND ECMWF MODELS ARE
IN GOOD AGREEMENT DURING THIS TIME PERIOD. OVERNIGHT...WIDESPREAD
SC CEILINGS AND AREAS OF VALLEY FOG WAS INDICATED BY SATELLITE
IMAGERY. AS THE TROUGH LIFTS TO THE NORTHEAST AND WEAK RIDGING
BUILDS OVER NORTHERN CALIFORNIA...THE CLOUDS WILL GRADUALLY BECOME
SCATTERED AND FOR INLAND LOCATIONS...THE SKIES WILL BECOME CLEAR.
THIS WILL MEAN A WARMING AND DRYING TREND FOR THE INTERIOR. THE
COAST WILL REMAIN UNDER THE INFLUENCE OF THE MARINE LAYER...AND
THE LOW CLOUDS AND PATCHY FOG WILL RETURN SATURDAY NIGHT INTO
SUNDAY MORNING. SUNDAY NIGHT A WEAK TROUGH WILL MOVE ACROSS THE
REGION. OTHER THAN AN INCREASE IN CLOUDS...NO WEATHER IS EXPECTED.
MONDAY A SLIGHTLY STRONGER RIDGE WILL BUILD AND MOVE ACROSS THE
REGION. KENNEDY

.LONG TERM...TUESDAY THROUGH FRIDAY...THE UPPER LEVEL RIDGE WILL
MOVE TO THE EAST AS AN UPPER LEVEL TROUGH APPROACHES THE PACIFIC
NORTHWEST. THE INLAND WARMING TREND WILL CONTINUE THROUGH TUESDAY.
THE MODELS DIFFER ON THE STRENGTH OF THIS TROUGH. THE ECMWF HAD A
DEEPER TROUGH AND EXTENDED THE PRECIPITATION FURTHER SOUTH THAN THE
GFS MODEL. AS A COMPROMISE...DID INCREASE THE POPS TO SLIGHT CHANCE
OF PRECIPITATION FOR WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT
NORTH OF KLAMATH. THE WEAK COLD FRONT ASSOCIATED WITH THIS SYSTEM
WILL BRING COOLER TEMPERATURES TO THE NORTHERN HALF OF THE CWA. THEN
FOR THURSDAY AND FRIDAY A WEAK RIDGE BUILD OVER THE REGION...
BRINGING A DRY PATTERN AND SEASON TEMPERATURES. THE ABSENCE OF A
STRONG OFFSHORE FLOW WILL CONTINUE THE USUAL REGIMEN OF LATE NIGHT
AND EARLY MORNING LOW CLOUDS ALONG THE COAST WITH PARTIAL CLEARING
EACH AFTERNOON.  KENNEDY

&&

.AVIATION...CIGS EARLY THIS MORNING CONTINUE TO REMAIN
VFR...GENERALLY BETWEEN 030 AND 050 ACROSS THE REGION. THOUGH NO
SITES HAVE REPORTED ANY LOWERED VSBYS YET...WITH YESTERDAYS LIGHT
PRECIP ACROSS THE REGION...MOST AREAS CAN EXPECT SOME BRIEF PATCHY
MVFR FOG AROUND SUNRISE...ESPECIALLY IN VALLEY LOCATIONS AND ALONG
THE COAST.

LIGHT AND VARIABLE WINDS THIS MORNING WILL SHIFT TO THE N AND NW BY
THE AFTERNOON HOURS AS HIGH PRESSURE STRENGTHENS OVER THE EAST
PACIFIC. WITH FLOW REMAINING GENERALLY LIGHT THROUGH THIS
AFTERNOON...ITS LIKELY THAT SCT-BKN 030-050 CIGS WILL CONTINUE
THROUGH THE DAY ESPECIALLY OVER COASTAL HILLS. ALM

&&

.MARINE...W-NW SWELL TRAIN BEHIND THE UPPER LOW PASSAGE CONTINUES TO
AFFECT THE REGION WITH SEAS RUNNING BETWEEN 4 TO 6 FT THIS MORNING.
WAVE RIDER BUOYS CONTINUE TO SHOW A SOUTHERLY SWELL OF 2 TO 3 FT
MOVING THROUGH THE WATERS. SEAS WILL PEAK THIS MORNING AT THEIR
CURRENT HEIGHTS AND GRADUALLY SUBSIDE THROUGH THE REMAINDER OF THE
DAY BACK DOWN TO 2 TO 3 FT...WITH SEAS REMAINING MIXED AS SOUTHERLY
SWELL CONTINUES.

N-NW WINDS WILL INCREASE THROUGH THE DAY AS HIGH PRESSURE BUILDS
OVER THE EAST PACIFIC. WINDS ARE EXPECTED TO INCREASE TO SCA LEVELS
OVER THE OUTER WATERS LATER ON SUNDAY AS STRONGER HIGH PRESSURE
BUILDS INTO THE PAC NW BEHIND ANOTHER WEAK FRONT. MODELS HAVE BEEN
INCONSISTENT WITH STRENGTH OF WINDS IN THE MON-WED TIME FRAME...BUT
SFC PRESSURE PATTERN CONTINUES TO LOOKS GOOD FOR HIGH END SCA
CONDITIONS AND HAVE CONTINUED TO INDICATED GALE FORCE GUSTS FOR THE
OUTER WATERS. SCA CONDITIONS ARE EXPECTED TO CONTINUE OVER THE OUTER
COASTAL WATERS THROUGH THE MIDDLE OF NEXT WEEK. ALM

&&

.EKA WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Small Craft Advisories in California, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.